Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 5, 2008, 8:36 AM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2008, 8:36 AM CDT (13:36 UTC)
- Expired
- May 5, 2008, 10:30 AM CDT
- In force
- 114 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 143 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 051337
FFWBRO
TXC247-505-051530-
/O.NEW.KBRO.FF.W.0001.080505T1336Z-080505T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
836 AM CDT MON MAY 5 2008
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
NORTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.
LOCATIONS AFFECTED INCLUDE...
HEBBRONVILLE.
BUSTAMANTE.
* UNTIL 1030 AM CDT
* AT 832 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAIN OF FOUR INCHES PER HOUR FROM A THUNDERSTORM OVER
THE WARNED AREA.
WIDESPREAD FLOODING IS OCCURRING...OR WILL OCCUR...IN THE WARNED
AREA. ALL STREAMS WILL FLOOD...AS WILL FAST RISING RIVERS. NUMEROUS
ROADS WILL BE CLOSED...AND LIVESTOCK WILL BE LOST. MOVE TO HIGHER
GROUND IMMEDIATELY
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2698 9926 2728 9922 2728 9882 2736 9882
2737 9880 2737 9864 2735 9861 2737 9857
2736 9856 2691 9848
TIME...MOT...LOC 1336Z 180DEG 0KT 2718 9886
$$
64What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 5, 8:27 AM CDT, 9 minutes earlier.
Area forecast discussion, May 5, 8:27 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 827 AM CDT MON MAY 5 2008 .DISCUSSION... HAVE UPPED POPS MAINLY FOR THIS MORNING AS BOW ECHO RACES THROUGH THE NORTHERN PORTION OF THE CWA. REST OF FORECAST LOOKS GOOD. UPDATES ALREADY OUT. && .PREV DISCUSSION... /ISSUED 245 AM CDT MON MAY 5 2008/ DISCUSSION...A WEAK COLD FRONT HAS STALLED JUST NORTH OF DEEP SOUTH TEXAS TRIGGERING OFF SOME SHOWERS AND THUNDERSTORMS. MOST OF THE SHOWERS AND THUNDERSTORMS WILL BE NORTH OF DEEP SOUTH TEXAS TODAY. ANOTHER MINOR DISTURBANCE WILL MOVE JUST NORTH OF DEEP SOUTH TEXAS TONIGHT CAUSING SHOWERS AND THUNDERSTORMS ONCE AGAIN. WILL CONTINUE TO HAVE LOW POPS FOR THE NEXT FEW DAYS AS A RIDGE OF HIGH PRESSURE CONTINUES TO DOMINATE THE AREA. BRO SOUNDING LAST NIGHT SHOWED A PRECIP WATER OF 1.73 AND A K-INDEX OF 21. TEMPERATURES WILL SLOWLY WARM TO ABOVE NORMAL READINGS BY THE MIDDLE OF THE WEEK WITH A WARM SOUTHEAST FLOW OF AIR INFLUENCING THE AREA. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 64/63
Hazardous weather outlook, May 5, 4:29 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 429 AM CDT MON MAY 5 2008 TXZ248>257-060930- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 429 AM CDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS FOR AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP OVER THE GULF WATERS TUESDAY NIGHT THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:06 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 24 min |
| May 5, 7:30 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 45 min |
| May 5, 8:01 AM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 44 min |
| May 5, 9:04 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 56 min |
| May 5, 9:37 AM CDT | Flash Flood Warning | BRO | Brooks | 83 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.